Localized modes in two-dimensional Schrödinger lattices with a pair of nonlinear sites

Valeriy A. Brazhnyi*, Boris A. Malomed

*Corresponding author for this work

Research output: Contribution to journalComment/debate

Abstract

We address the existence and stability of localized modes in the two-dimensional (2D) linear Schrödinger lattice with two symmetric nonlinear sites embedded into it, and a generalization for moderately localized nonlinearity featuring two distinct symmetric maxima. The latter setting admits a much greater variety of localized modes. Symmetric, antisymmetric, and asymmetric discrete solitons are found, and a subcritical bifurcation, accounting for the spontaneous symmetry breaking (SSB) of the symmetric modes and transition to asymmetric ones, is identified. Existence and stability of more complex 2D solutions in the form of discrete symmetric and asymmetric vortices are also discussed.

Original languageEnglish
Pages (from-to)277-285
Number of pages9
JournalOptics Communications
Volume324
DOIs
StatePublished - 15 Aug 2014

Keywords

  • 2D discrete solitons
  • Localized nonlinearity
  • Spontaneous symmetry breaking

Fingerprint

Dive into the research topics of 'Localized modes in two-dimensional Schrödinger lattices with a pair of nonlinear sites'. Together they form a unique fingerprint.

Cite this